Alert archive / New Mexico / Wind Advisories in 2013

Wind Advisory 5, NWS Midland/Odessa, TX

February 19, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Feb 19, 2013, 5:38 PM MST for Eddy County, New Mexico. It took effect at Feb 20, 2013, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2013, 5:38 PM MST (00:38 UTC)
In effect from
Feb 20, 2013, 11:00 AM MST
Expired
Feb 20, 2013, 2:22 PM MST
In force
3 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1815 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS74 KMAF 200040 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
638 PM CST TUE FEB 19 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY FOR
THE EDDY COUNTY PLAINS...

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST
THURSDAY FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND THE
DAVIS...APACHE...AND CHISOS MOUNTAINS ABOVE 4500 FEET...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE SOUTHWEST U.S.
WEDNESDAY.  IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE
BEGINNING WEDNESDAY AFTERNOON OVER THE GUADALUPE...DAVIS...APACHE...AND
CHISOS MOUNTAINS...AND ADJACENT PLAINS.  AREAS OF BLOWING DUST MAY REDUCE
THE VISIBILITY TO 1 TO 3 MILES.

NMZ027-TXZ258-201345-
/O.CAN.KMAF.HW.W.0005.000000T0000Z-130220T0300Z/
/O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/
/O.COR.KMAF.HW.W.0006.130220T1800Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
538 PM MST TUE FEB 19 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 5 PM MST
THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY.

* WINDS...SOUTHWEST TO WEST 40 TO 60 MPH WITH GUSTS TO 70 TO
  AROUND 80 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-201345-
/O.CAN.KMAF.WI.Y.0004.000000T0000Z-130220T0300Z/
/O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/
/O.COR.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
638 PM CST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST
THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY.

* WINDS...SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO AROUND 55
  MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ074-201345-
/O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/
/O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
638 PM CST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST
THURSDAY...

* EVENT...HIGH WINDS ABOVE 4500 FEET.

* TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY.

* WINDS...SOUTHWEST 30 TO 40 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-201345-
/O.UPG.KMAF.HW.A.0004.130220T1200Z-130221T1200Z/
/O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T0000Z/
EDDY COUNTY PLAINS-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP
538 PM MST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST WEDNESDAY...

* EVENT...HIGH WINDS.

* TIMING...FROM 11 AM TO 5 PM MST WEDNESDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ080-081-201345-
/O.NEW.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/
MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...MARFA...BIG BEND NP...MARATHON
638 PM CST TUE FEB 19 2013

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 6 AM CST
THURSDAY...

* EVENT...HIGH WINDS ABOVE 4500 FEET.

* TIMING...FROM NOON WEDNESDAY TO 6 AM CST THURSDAY.

* WINDS...SOUTHWEST 30 TO 40 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
2 follow-up statements
445 
WWUS74 KMAF 201148
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
548 AM CST WED FEB 20 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM TODAY TO 5 PM MST
THURSDAY FOR THE GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT FROM 3 PM TODAY TO 6 PM CST 
THURSDAY FOR THE DAVIS MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM 3 PM TODAY TO 6 AM CST
THURSDAY FOR THE EDDY COUNTY PLAINS...VAN HORN AND THE HIGHWAY 
54 CORRIDOR...AND THE DAVIS...APACHE...AND CHISOS MOUNTAINS ABOVE 
4500 FEET...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST
U.S. TODAY.  IN ADVANCE OF THIS SYSTEM...SOUTHWEST WINDS WILL
INCREASE BEGINNING THIS AFTERNOON OVER THE GUADALUPE...DAVIS...APACHE
...AND CHISOS MOUNTAINS...AND ADJACENT PLAINS. PATCHY BLOWING DUST 
MAY REDUCE THE VISIBILITY TO 1 TO 3 MILES THIS AFTERNOON.

TXZ074-202200-
/O.UPG.KMAF.WI.Y.0005.130220T1800Z-130221T1200Z/
/O.NEW.KMAF.HW.W.0006.130220T2100Z-130222T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
548 AM CST WED FEB 20 2013

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
6 PM CST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS ABOVE 4500 FEET.

* TIMING...FROM 3 PM CST TODAY TO 6 PM CST THURSDAY.

* WINDS... WEST TO SOUTHWEST 30 TO 40 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM MOUNTAIN 
  WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW FLYING 
  LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.



&&

$$

NMZ027-TXZ258-202200-
/O.NEW.KMAF.HW.W.0006.130220T1800Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
448 AM MST WED FEB 20 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THURSDAY. 

* EVENT...HIGH WINDS.

* TIMING...FROM 11 AM MST TODAY TO 5 PM MST THURSDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 80 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...  
  VANS...AND TRACTOR TRAILERS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

&&

$$

TXZ057-202200-
/O.EXB.KMAF.WI.Y.0005.130220T2100Z-130221T1200Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
548 AM CST WED FEB 20 2013

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM
CST THURSDAY. 

* EVENT...STRONG WINDS ABOVE 4500 FEET.

* TIMING...FROM 3 PM TODAY TO 6 AM CST THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

NMZ028-TXZ080-081-202200-
/O.EXT.KMAF.WI.Y.0005.130220T2100Z-130221T1200Z/
EDDY COUNTY PLAINS-MARFA PLATEAU-BIG BEND AREA-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...MARFA...BIG BEND NP...MARATHON
548 AM CST WED FEB 20 2013 /448 AM MST WED FEB 20 2013/

...WIND ADVISORY NOW IN EFFECT FROM 3 PM CST /2 PM MST/ THIS
AFTERNOON TO 6 AM CST /5 AM MST/ THURSDAY...

* EVENT...STRONG WINDS.

* TIMING...FROM 3 PM TODAY TO 6 AM CST THURSDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
455 
WWUS74 KMAF 202122
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
322 PM CST WED FEB 20 2013

...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE
GUADALUPE MOUNTAINS...

...HIGH WIND WARNING IN EFFECT THROUGH THURSDAY AFTERNOON FOR THE DAVIS
MOUNTAINS ABOVE 6000 FEET...

...WIND ADVISORY IN EFFECT FROM 11 AM CST TO 6 PM CST THURSDAY
FOR MUCH OF THE PERMIAN BASIN...SOUTHEAST NEW MEXICO PLAINS...
VAN HORN HIGHWAY 54 CORRIDOR...TRANS PECOS AND MARFA PLATEAU....

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE EAST FROM THE SOUTHWEST
U.S. TONIGHT TO WESTERN OKLAHOMA BY THURSDAY AFTERNOON. IN ADVANCE 
OF THIS SYSTEM...SOUTHWEST WINDS WILL INCREASE TONIGHT OVER THE GUADALUPE 
MOUNTAINS AND THE DAVIS MOUNTAINS ABOVE 6000 FEET. STRONG WINDS WILL
CONTINUE DURING THE DAY THURSDAY IN THESE AREAS AS THE STORM SYSTEM
PASSES BY TO THE NORTH. VERY WINDY CONDITIONS WILL ALSO DEVELOP LATE 
THURSDAY MORNING THROUGH THURSDAY AFTERNOON ACROSS THE SOUTHEAST 
NEW MEXICO PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS.

NMZ028-TXZ057-080-211200-
/O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/
/O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/
EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR-MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...VAN HORN...MARFA
322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...
...WIND ADVISORY IS CANCELLED FOR TONIGHT...


* EVENT...VERY WINDY CONDITIONS.

* TIMING...FROM 11 AM CST TO 6 PM CST THURSDAY.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ081-202230-
/O.CAN.KMAF.WI.Y.0005.000000T0000Z-130221T1200Z/
BIG BEND AREA-
INCLUDING THE CITIES OF...BIG BEND NP...MARATHON
322 PM CST WED FEB 20 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
WIND ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL CRITERIA TONIGHT. 
WEST WINDS OF 15 TO 30 MPH ARE EXPECTED OVERNIGHT.

$$

NMZ027-TXZ258-211200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
222 PM MST WED FEB 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

* EVENT...HIGH WINDS.

* TIMING...THROUGH 5 PM MST THURSDAY.

* WINDS...WEST 40 TO 60 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...THESE WINDS WILL MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...  OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS.  PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY
AND ARE ADVISED NOT FLY NEAR THE MOUNTAINS.

&&

$$

TXZ074-211200-
/O.CON.KMAF.HW.W.0006.000000T0000Z-130222T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...ALPINE...FORT DAVIS
322 PM CST WED FEB 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THURSDAY...

* EVENT...HIGH WINDS ABOVE 6000 FEET.

* TIMING...THROUGH 6 PM CST THURSDAY.

* WINDS... WEST TO SOUTHWEST 30 TO 40 MPH. GUSTS TO 60 MPH.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS. CLEAR AIR TURBULENCE FROM 
  MOUNTAIN WAVES MAY MAKE FLIGHT CONDITIONS HAZARDOUS FOR LOW 
  FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-058>063-067>070-075-211200-
/O.NEW.KMAF.WI.Y.0006.130221T1700Z-130222T0000Z/
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE...
JAL...SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON
322 PM CST WED FEB 20 2013 /222 PM MST WED FEB 20 2013/

...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST
/5 PM MST/ THURSDAY...


* EVENT...VERY WINDY CONDITIONS.

* TIMING...11 AM CST TO 6 PM CST THURSDAY.

* IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR 
  MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... 
  VANS...AND TRACTOR TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:23 PM MST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 19, 4:23 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
523 PM CST TUE FEB 19 2013

.DISCUSSION...
THE LATEST AVIATION DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
MVFR CEILINGS AND VISIBILITIES COULD AFFECT ALL BUT KFST THIS
EVENING AS RAIN DEVELOPS AND MOVES EASTWARD OVER THE REGION. THINK
ANY LOWER CEILINGS AND VISIBILITY WILL LIFT AFTER THE
PRECIPITATION PASSES...BUT WILL REDEVELOP LATE TONIGHT/EARLY
WEDNESDAY MORNING. MVFR CEILINGS SHOULD LIFT WEST TO EAST...BUT
COULD AFFECT KMAF UNTIL AT LEAST 20/18Z. WINDS WILL BE ON THE
INCREASE FROM THE SOUTH AND SOUTHWEST LATE WEDNESDAY AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 323 PM CST TUE FEB 19 2013/

DISCUSSION...

WV IMAGERY SHOWS THE UPPER TROUGH ALONG THE WEST COAST NEAR THE
OR/CA BORDER...TRANSITIONING FLOW ALOFT OVER WEST TEXAS/SE NM FROM
ZONAL TO SW AS IT PUSHES THE RIDGE EAST.  W/IN THIS FLOW ALOFT IS A
THICK PLUME OF STR MSTR...PUTTING THE KIBOSH ON AFTERNOON HIGHS AND
WINDS OUT WEST.  BUFFER AND LATEST RUC SOUNDINGS AT KGDP INDICATE
MUCH LESS MIXING AND HEAVIER CLOUD COVER...SO WE/LL CANCEL THE
CURRENT WIND WARNINGS/ADVISORIES THERE FOR THE AFTERNOON PACKAGE.
IN ITS PLACE...WE/LL INCREASE POPS OVER MUCH OF THE AREA.  SHORT
RANGE MODELS ARE ALL CONSISTENT IN BRINGING A SHORTWAVE THRU THE
NORTHERN HALF OVER THE CWA OVERNIGHT...MAINLY NORTH OF I-10/20 UNDER
A NAM-ADVERTISED LFQ OF A H2 125+KT JET.  AREA RADARS ALREADY SHOW
SHRA HAS DEVELOPED S OF KELP.  FORECAST SOUNDINGS STILL SHOW FAIRLY
DRY SUBCLOUD LAYERS...SO QPF WILL BE LIGHT.

WEDNESDAY...LATEST MODELS HAVE SLOWED THE UPPER TROUGH FROM 24 HRS
AGO...AND BRING IT TO CENTRAL AZ BY 00Z THURSDAY.  H7 PRESSURE
GRADIENT INCREASES TO 60M/150NM OVER THE GUADALUPES BY 18Z
WEDNESDAY...W/SFC GRADIENTS INCREASING AFTER 00Z THURSDAY AS A SFC
TROUGH MOVES SOUTH OF THE AREA...AND A LEESIDE SFC TROUGH SINKS INTO
THE SOUTH PLAINS THURSDAY AFTERNOON.  AS THE UPPER TROUGH EJECTS
NE.  HIGH WINDS WILL BE POSSIBLE THRU THE GUADALUPES FROM WED
AFTERNOON THRU THURSDAY...AND WE/LL ISSUE A WARNING TO COVER THIS
THRU THEN.  ELSEWHERE...ADVISORIES WILL BE ISSUED FOR THE ADJACENT
PLAINS...AND FOR THE MTNS SOUTH.  BLDU WILL STILL BE
POSSIBLE...DESPITE ANY QPF.  W/THIS INCREASED SW FLOW...AND DESPITE
CLOUD COVER/COOLER TEMPS...RH/S OUT WEST SHOULD STILL REACH CRITICAL
LEVELS BY THE AFTERNOON.  EAST OF THIS...INSTABILITY WILL BEGIN
INCREASING IN BETTER MOISTURE OVER THE EASTERN ZONES.  FORECAST
SOUNDINGS SHOW A CAP...BUT A SHORTWAVE/LIFT AHEAD OF THE TROUGH MAY
BE SUFFICIENT ENOUGH TO KICK OFF A THUNDERSTORM OR TWO DURING THE
LATE MORNING/AFTERNOON.  BY 00Z THURSDAY...MODELS SHARPEN UP A
DRYLINE MID-CWA...W/A WARM FRONT AND EVEN THE HINT OF A TRIPLE POINT
EAST.  FORECAST SOUNDINGS LOSE THE CAP WEDNESDAY EVENING...FOR
THUNDERSTORM DEVELOPMENT ALONG AND EAST OF THE DRYLINE...W/BEST
CHANCES OVER THE UPPER CONCHO VALLEY.  STILL NOT READY TO PULL THE
TRIGGER ON MENTIONING SEVERE STORMS YET...AND WOULD LIKE TO SEE
BETTER MID-LVL LRS.  FORECAST SOUNDINGS CONTINUE TO INDICATE 0-6KM
BULK SHEAR OF 70KTS ALONG THE DRYLINE...AND ANY STORMS THAT DO
DEVELOP SHOULD MOVE EAST OUT OF THE AREA AT 40+KTS.  THURSDAY INTO
THE EXTENDED CONTINUES TO LOOK DRY AND WINDY.  W/THE EJECTION OF THE
UPPER TROUGH...THE ECMWF/CMC BRING IN THE NEXT TROUGH FLAT/FAST
FRIDAY...WHILE THE SLOWER...DEEPER GFS ARRIVES SATURDAY.  ALL THREE
MODELS FINISH OUT THE EXTENDED WITH A SERIES OF UPPER LEVEL SYSTEMS
BRUSHING NORTH OF THE AREA...SUGGESTING WIND AND FIRE WX WILL BE
CANDIDATES FOR CONCERN THRU MIDWEEK NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 47  65  36  64  /  70  10  20   0
BIG SPRING TX              44  63  39  62  /  60  20  50   0
CARLSBAD NM                40  70  34  67  /  40   0   0   0
DRYDEN TX                  48  67  45  67  /  10   0   0   0
FORT STOCKTON TX           48  76  40  63  /  10   0   0   0
GUADALUPE PASS TX          38  62  27  52  /  40   0   0   0
HOBBS NM                   42  65  32  64  /  70   0  20   0
MARFA TX                   30  68  25  52  /  10   0   0   0
MIDLAND INTL AIRPORT TX    46  64  38  61  /  50  10  20   0
ODESSA TX                  48  67  37  63  /  50  10  20   0
WINK TX                    46  74  37  65  /  50   0  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WARNING FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM NOON TO 6 PM MST WEDNESDAY FOR THE
     FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
     SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY FROM 11 AM TO 5 PM MST WEDNESDAY FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARTIN...MIDLAND...PECOS...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     WIND ADVISORY FROM NOON WEDNESDAY TO 6 AM CST THURSDAY FOR THE
     FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE MOUNTAINS
     AREA...MARFA PLATEAU...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM 11 AM WEDNESDAY TO 5 PM MST THURSDAY FOR
     THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM 1 PM CST /NOON MST/ TO 7 PM CST /6 PM MST/
     WEDNESDAY FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
     AREA...GUADALUPE MOUNTAINS...LOVING...MARFA PLATEAU...
     PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS PECOS...VAN
     HORN AND HIGHWAY 54 CORRIDOR.

&&

12/44
Hazardous weather outlook, Feb 19, 1:37 PM MST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CST TUE FEB 19 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
237 PM CST TUE FEB 19 2013 /137 PM MST TUE FEB 19 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS ARE EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY AND
WEDNESDAY NIGHT. SUSTAINED WIND SPEEDS OF 40-60 MPH WITH GUSTS TO
80 MPH WILL BE POSSIBLE. A HIGH WIND WARNING IS IN EFFECT.

VERY WINDY CONDITIONS ARE EXPECTED WEDNESDAY AND WEDNESDAY NIGHT
ACROSS THE DAVIS MOUNTAINS...MARFA PLATEAU...BIG BEND AND THE
EDDY COUNTY NEW MEXICO PLAINS. SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 50 MPH ARE EXPECTED.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY AFTERNOON
AND EARLY EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...
SOUTHEAST NEW MEXICO PLAINS...VAN HORN HIGHWAY 54 CORRIDOR...UPPER
TRANS PECOS...MARFA PLATEAU AND PRESIDIO VALLEY. A RED FLAG WARNING
IS IN EFFECT FOR THESE AREAS.

THUNDERSTORMS ARE POSSIBLE ACROSS THE PERMIAN BASIN WEDNESDAY AND
ESPECIALLY WEDNESDAY NIGHT. THE STRONGEST STORMS WILL BE CAPABLE
OF PRODUCING BRIEF GUSTY WINDS...HAIL..AND BRIEF HEAVY RAINFALL.
IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THURSDAY AFTERNOON AND
EVENING ACROSS MUCH OF THE PERMIAN BASIN...TRANS PECOS...SOUTHEAST
NEW MEXICO PLAINS...GUADALUPE MOUNTAINS AND VAN HORN HIGHWAY 54
CORRIDOR. A FIRE WEATHER WATCH IS IN EFFECT.

STRONG WINDS ARE EXPECTED AGAIN IN THE GUADALUPE MOUNTAINS THURSDAY.
WEST WINDS OF 30 TO 50 MPH WITH GUSTS TO 70 MPH ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 4:48 AM MSTHigh Wind WarningMAF30 days
Feb 20, 2:22 PM MSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more27 hr

Nearby

Wind Advisories in New Mexico, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.